Your questions answered

A. This is a new formulation of Syndol, which contains paracetamol (500 mg), codeine (8 mg) and caffeine (30 mg). This formulation doesn’t contain an ingredient called doxylamine (an antihistamine), which is a type of medicine often used to treat a number of allergic health conditions, such as hay fever and urticaria. Always read the label.

A. Sanofi has been working with manufacturing plants and the regulatory authorities to investigate the possibility of bringing back the original formulation of Syndol. We cannot confirm at present whether this will be possible, but will be sure to keep you informed as soon as we reach a decision. Do keep checking www.syndol.co.uk for further information.

In the meantime, we have launched a renamed and modified version; “Syndol Headache Relief Tablets”, containing paracetamol, codeine and caffeine. This formulation, approved by the regulatory authorities, does not contain doxylamine (an antihistamine) and therefore causes less drowsiness. Always read the label.

A. Doxylamine succinate is a non-habit forming antihistamine that blocks certain natural substances (histamine, acetylcholine) that your body makes. The lack of histamine and acetylcholine causes drowsiness and can aid sleep.

A. Syndol is suitable for children over 12 years of age, but should not be taken by children under 12 years of age. Always read the label.

A. Syndol Headache Relief is for the short term treatment of acute moderate pain which is not relieved by paracetamol, ibuprofen or aspirin alone. It is suitable for relief from headache, migraine and other pain. Always read the label.

A. You should not take more than 8 tablets in 24 hours and only take 2 tablets every 4 hours. You should only take this product for a maximum of three days at a time. If you need to take it for longer than three days you should see your doctor or pharmacist for advice. If you take a painkiller for headaches for more than three days it can make them worse. Always read the label.

A. Syndol Headache Relief should not be taken at the same time as other paracetamol-containing products. Always read the label.

A. No, Syndol Headache Relief is an over the counter medicine so you don’t need a prescription to buy it. Always read the label.

A. You should talk to your doctor or pharmacist before taking Syndol Headache Relief if you are pregnant or breast feeding. Always read the label.

A. Syndol Headache Relief is available to buy online or over the counter at your local chemist - ask your pharmacist for more information.

Please note that due to regulations, online purchase can only despatch one box of codeine-containing products at a time. Multiple orders will not be accepted. Codeine should not be taken for longer than 3 days as this can cause addiction. If you are still experiencing pain after 3 days of using codeine please see your doctor. Always read the label.

For any other enquiries, please email your question to UK-medicalinformation@sanofi.com and they will be able to answer you directly.

A. Caffeine acts on the central nervous system leading to increased mental activity.

A. Codeine helps to reduce the brain’s awareness of these pain impulses, providing effective pain relief.

A. Headaches have many different causes. See ‘About headaches’ for further information on different types of headache.

A. Migraine is a common health condition, usually in the form of a severe headache felt as a throbbing pain at the front or on one side of the head. For further information see 'About migraines'.

A. Paracetamol helps to block the nerves that transmit the pain impulse to the brain to provide pain relief.